Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Buildings as inner ideal geometries

Author: Meighan I. Dillon
Journal: Proc. Amer. Math. Soc. 123 (1995), 647-650
MSC: Primary 20E42; Secondary 17B67, 51B25
MathSciNet review: 1264806
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider a Chevalley-type group $ G(V)$ associated to an integrable representation of a Kac-Moody algebra and show that the associated Kac-Moody group $ G(A)$ is a universal cover for $ G(V)$. This observation strengthens a result of Kac-Peterson on representations of $ G(A)$. It also implies that the building associated to an affine Lie algebra can be realized as an inner ideal geometry.

References [Enhancements On Off] (What's this?)

  • [1] N. Bourbaki, Éléments de mathématique. Fasc. XXXIV. Groupes et algèbres de Lie. Chapitre IV: Groupes de Coxeter et systèmes de Tits. Chapitre V: Groupes engendrés par des réflexions. Chapitre VI: systèmes de racines, Actualités Scientifiques et Industrielles, No. 1337, Hermann, Paris, 1968 (French). MR 0240238
  • [2] Kenneth S. Brown, Buildings, Springer-Verlag, New York, 1989. MR 969123
  • [3] Meighan I. Dillon, Geometry and affine Lie algebras, J. Algebra 135 (1990), no. 1, 96–111. MR 1076079, 10.1016/0021-8693(90)90151-D
  • [4] Victor G. Kac, Infinite-dimensional Lie algebras, Progress in Mathematics, vol. 44, Birkhäuser Boston, Inc., Boston, MA, 1983. An introduction. MR 739850
  • [5] V. G. Kac and D. H. Peterson, Defining relations of certain infinite-dimensional groups, Astérisque Numero Hors Serie (1985), 165–208. The mathematical heritage of Élie Cartan (Lyon, 1984). MR 837201
  • [6] Victor G. Kac and Dale H. Peterson, On geometric invariant theory for infinite-dimensional groups, Algebraic groups Utrecht 1986, Lecture Notes in Math., vol. 1271, Springer, Berlin, 1987, pp. 109–142. MR 911137, 10.1007/BFb0079235
  • [7] Victor G. Kac and Dale H. Peterson, Regular functions on certain infinite-dimensional groups, Arithmetic and geometry, Vol. II, Progr. Math., vol. 36, Birkhäuser Boston, Boston, MA, 1983, pp. 141–166. MR 717610
  • [8] Dale H. Peterson and Victor G. Kac, Infinite flag varieties and conjugacy theorems, Proc. Nat. Acad. Sci. U.S.A. 80 (1983), no. 6 i., 1778–1782. MR 699439
  • [9] Mark Ronan, Lectures on buildings, Perspectives in Mathematics, vol. 7, Academic Press, Inc., Boston, MA, 1989. MR 1005533
  • [10] R. Steinberg, Lecture notes on Chevalley groups, Yale University Lecture Notes, 1967.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20E42, 17B67, 51B25

Retrieve articles in all journals with MSC: 20E42, 17B67, 51B25

Additional Information

Article copyright: © Copyright 1995 American Mathematical Society